MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Intraocular Pressure Increased (1937); Pain (1994); No Code Available (3191)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report number - mw5093020.(b)(4).Work order search: no similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, - 11.0 diopter, in the patients left eye (os), on (b)(6) 2019.The patient reported eye pain, which was not resolved with artificial tears or warm compresses.The patient got a second opinion but was unable to solve the source of the pain.The patient requested the lens be removed and the lens was explanted on (b)(6) 2020.There are no plans to implant another icl lens.The cause of the event was unknown.The patient reported post-op, her eye pressure had increased and was treated with combigan.Was also treated for dry eye for over a month.The patient's current condition is still has occasional pain, especially at night.
 
Additional Manufacturer Narrative
Additional information: h3- device evaluation: lens was returned in liquid in a lens case/vial in a ziploc bag.Visual inspection found no visible damage to the lens.H6- device history review: the device has been manufactured within established process parameters.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: h6- patient code 1937 should be removed from initial mdr as it is not applicable.B5- it is also noted that prior to surgery, in (b)(6) of 2019 she had a "hair clip injury" in the right eye that resulted in a bruised eyelid.The doctor found no evidence of an injury to the eye itself.Patient went to several other doctors for opinions and was at some point placed on combigan to treat elevated pressure related to steroid drop use.Combigan was noted to have been first used on (b)(6) 2020 in the right eye only.Combigan was used in both eyes until (b)(6) 2020, and was discontinued on (b)(6) 2020 and then again resumed on (b)(6) 2020 which reported the patient had 34mmhg eye pressure in the left eye.The day before they found her eye pressure to be 23mmhg.Patient continued using combigan as of (b)(6) 2020 and has been to a corneal specialist who is investigating the possibility of ophthalmic neuralgia.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key9772179
Report Number2023826-2020-00375
Device Sequence Number16932304
Product Code MTA
UDI-Device Identifier00841542103046
UDI-Public00841542103046
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer03/27/2020
07/09/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/23/2020
07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL MSI-PF - LOT # UNK; CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL MSI-PF - LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR